# SDR 2006FA0000144

- Difficulty date: February 6, 2006
- Submitted: February 6, 2006
- Operation: General aviation
- Make and model: Ayres S2RHG-T65
- Aircraft serial: 013DC
- Aircraft time: 20 hours, 18 cycles
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Pin
- Condition: Mismanufactured
- Location: Tailwheel Lock
- Component: Lock
- Component part number: S2RGHT65
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AIRCRAFT TAIL WHEEL LOCKING / UNLOCKING MECHANISH NOT SATISFACTORY PER PILOT'S REPORT.  FOUND TAIL WHEEL LOCKING PIN OUTSIDE DIAMETER WAS NOT SUFFICIENT TO ALLOW THE LOCK PIN TO SLIDE WITHIN ITS HOUSING.  A 1/4 TURN EITHER WAY FREED THE PIN.  FURTHER, THE PART OF THE PIN THAT PROTRUDES INTO THE TAIL WHEEL CENTERING CAM WAS NOT SUFFICIENTLY ROUNDED OR TAPERED TO ALLOW A RAPID AND POSITIVE ENGAGEMENT.  THE LOCK PIN IS CRITICAL TO THE SAFE LANDING OF THE AIRCRAFT IN GUSTY WIND CONDITIONS.
